MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 CX DETACHABLE 4MM X 13CM; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 18 CX DETACHABLE 4MM X 13CM; VASCULAR EMBOLIZATION DEVICE
Model Number 45-780413-L
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during advancement of an embolization coil, a lot of resistance was encountered and the coil detached in the microcatheter.There was no reported patient injury or additional intervention.
 
Additional Manufacturer Narrative
The coil implant was the only component received for evaluation.Inspection of the implant revealed a bend at the marker band and proximal glue bond section.This bend would have resulted in an oversized effective diameter, which could have caused increased friction during advancement or retraction.Based on the investigation findings, the separation of the implant is consistent with the implant becoming stuck and then experiencing retraction forces that exceeded the strength of the monofilament.

Brand Name
AZUR 18 CX DETACHABLE 4MM X 13CM
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo, ca
MDR Report Key10439875
Report Number2032493-2020-00226
Device Sequence Number19574065
Product Code KRD
UDI-Device Identifier00810170018299
UDI-Public(01)00810170018299(11)191105(17)241031(10)1911055ZA
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number45-780413-L
Device Catalogue Number45-780413
Device Lot Number1911055ZA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1